Anti-anxiety medication Valium is now the subject of a recall, with anyone who takes the five-milligram tablet version of the drug, sold in packs of fifty, urged to return them to their point of purchase. 

Pharmaceutical manufacturer Roche says the fifty packs, and the fifty packs alone, may have been subject to drug tampering. Other medications, including paracetamol and codeine tablets, and a kind of gastrointestinal medication, could have been placed in Valium packaging.

A statement, provided via the Therapeutic Drugs Administration, says anyone with a defective pack may not “have adequate supply of their medicine and could take the incorrect medicine, which could have serious health consequences.”

Fairfax reports that it is suspected a single person has been pinching the medication and replacing it with alternatives. Roche says the issue has been pointed out to NSW Police, and an investigation into the situation is ongoing. 

Nobody has been charged in relation to the issue.

Roche reckons they distribute around 30,000 of that particular pack of Valium a year, but this particular problem is said to only affect very few.

Once again: check your tablets. If you have the 5mg tablets sold in packs of fifty, take ’em back for a refund or substitution.


Source: ABC / Sydney Morning Herald / Therapeutic Goods Administration.
Photo: @rogue.escobar / Instagram.